Thunderstorm Wind, Ogle
- When
- August 22, 7:00 PM CST
- Where
- Ogle County, Polo
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- COOP Observer
- Coordinates
- 41.980, -89.580
Eight inch diameter tree limbs blown down.
Severe storms moved across northern Illinois during the late evening hours of August 22nd.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LOT wrote it up.
Severe storms moved across northern Illinois during the late evening hours of August 22nd.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Aug 21, 7:45 PM CST, 23 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 845 PM CDT TUE AUG 21 2007 .DISCUSSION... 845 PM CDT FOR EVENING UPDATE...HAVE LOWERED POPS TO SLIGHT CHC/ISOLATED THROUGH MIDNIGHT ACROSS FCST AREA...WITH HIGHER POPS CONTINUING ESPECIALLY N/NW AFTER MIDNIGHT AND EARLY WEDNESDAY MORNING. EVENING RAOB/PROFILER ANALYSIS INDICATES FCST AREA CURRENTLY BETWEEN MID LVL S/WV TROFS...WITH MID LVL S/WV RIDGING INDUCING SUBSIDENCE AS NOTED BY SIG INVERSION ABOVE 850 HPA IN 00Z KDVN SOUNDING. LATE AFTN/EARLY EVENING SAW A FEW ISOLATED RW TRYING TO DVLP FROM TOWERING CU...BUT NOT ABLE TO SUSTAIN UPDRAFTS GIVEN WEAK/MARGINAL LLVL CONVERGENCE AND LACK OF MID LVL SUPPORT. FOCUS FOR DVLPMNT REMAINS WELL TO THE WEST AT 01Z...NWRN KS...NEB...NRN IA INTO MN...VCNTY NEXT MID LVL S/WV TROF ACROSS CNTRL/NRN PLAINS INTO MN...AND 25-30 KT 925 HPA LLVL JET. WRF/GFS DVLP SWLY 20-25 KT JET INTO MS VLY TOWARD MORNING...WITH MID LVL LIFT FROM APPRCHG S/WV WORKING TO ERODE CAP. THUS POTENTIAL REMAINS FOR RW/TRW DURING EARLY WED AM HOURS ESPECIALLY IF CURRENT CONVECTIVE ACTIVITY ACROSS NWRN IA/SWRN MN CONTINUES UPSCALE GROWTH INTO MCS. RATZER PREVIOUS DISCUSSION 320 PM CDT PRECIP AND HYDROLOGIC IMPACTS REMAIN THE MAIN FORECAST CONCERN THROUGH THE WEEK. AN UPPER LEVEL SHORT WAVE WHICH BROUGHT SHOWERS AND ISOLD STORMS TO AREAS MAINLY SOUTH OF INTERSTATE 80 THIS MORNING HAS MOVED OFF TO THE EAST WITH SOME PARTIAL CLEARING ACROSS NORTHEAST ILLINOIS IN THE WAKE OF THIS SHORT WAVE. LOW CLOUDS HAVE FILLED BACK IN RAPIDLY HOWEVER...ESPECIALLY FROM DUBUQUE TO AURORA IN ASSOCIATION WITH FRONTAL BOUNDARY LIFTING BACK TO THE NORTH THIS AFTERNOON. WATER VAPOR IMAGERY THIS AFTERNOON INDICATING A WELL DEFINED UPPER LEVEL SHORT WAVE MOVING THROUGH NORTH DAKOTA. THIS SHORT WAVE IS EXPECTED TO GET INGESTED INTO THE UPPER LEVEL CYCLONIC CIRCULATION ASSOCIATED WITH THE UPPER LOW CENTERED ACROSS WEST CENTRAL MANITOBA. ANOTHER WEAKER SHORT WAVE ACROSS NORTHERN MISSOURI IS EXPECTED TO TRACK INTO CENTRAL ILLINOIS THIS EVENING. WITH THE PARTIAL CLEARING THAT HAS OCCURRED ACROSS SOUTHERN PORTIONS OF THE CWA TEMPERATURES HAVE RISEN INTO THE MID 80S WITH DEW PTS IN THE MID 70S. SPC RUC ANALYSIS MESOANALYSIS GRAPHICS INDICATE AN AXIS OF MLCAPES ON THE ORDER OF 2-3 J/KG ACROSS EXTREME SOUTHERN PORTIONS OF THE CWA. AS THE NORTHERN MISSOURI SHORT WAVE TRACK EASTWARD THIS EVENING...CANNOT RULE OUT POSSIBILITY OF ISOLD-SCT THUNDERSTORMS DEVELOPING SOUTH OF I-80 EARLY THIS EVENING. IT STILL APPEARS AS THOUGH A BETTER CHANCE OF PRECIP WILL OCCUR LATE TONIGHT...ESPECIALLY ACROSS EXTREME NORTHERN PORTIONS OF THE FORECAST AREA. CONVECTION IS EXPECTED TO DEVELOP ACROSS WESTERN IOWA DURING THE EVENING AS LOW LEVEL JET STRENGTHENS...AND AS UPPER LEVEL SHORT WAVE ACROSS THE DAKOTAS TRACKS INTO MINNESOTA. GIVEN FAIRLY STEADY NORTHWARD PROGRESS OF THE LOW LEVEL WARM FRONT TODAY...BAND OF HEAVIEST PRECIP SHOULD REMAIN TO THE WEST AND NORTH OF THE AREA. UPPER LEVEL FORCING/JET DYNAMICS ALSO APPEAR TO BE MORE FAVORABLE FURTHER NORTH DURING THE OVERNIGHT HOURS. WILL HOLD OFF ON THE ISSUANCE OF ANY HYDROLOGY HEADLINES AT THIS TIME...BUT EVENING SHIFT WILL HAVE TO MONITOR CONVECTIVE TRENDS. LOW LEVEL FRONT SHOULD GET SUPRESSED BACK TO THE SOUTH ON THURSDAY WITH PASSAGE OF NORTHERN STREAM SHORT WAVE...AND DUE TO ANY OUTFLOWS DROPPING INTO THE AREA FROM OVERNIGHT CONVECTION. GIVEN LOW LEVEL BOUNDARY IN THE AREA TOMORROW AND PERSISTENT LOW LEVEL SRY FLOW OVER THIS BOUNDARY WILL MAINTAIN HIGH END CHANCE POPS THROUGH THE DAY TOMORROW. SEVERE THREAT WILL BE DEPENDENT ON THE DEGREE OF DESTABILIZATION THAT CAN OCCUR TOMORROW AFTERNOON. FORECAST SOUNDINGS INDICATING SOME SUGGESTION OF THE POSSIBILITY OF BEING CAPPED TO SFC BASED CONVECTION. BUT EVEN IF PARCELS ARE NOT SURFACE BASED...ELEVATED INSTABILITY LOOKS QUITE IMPRESSIVE IN FORECAST SOUNDINGS. SHORT WAVE PATTERN ACROSS THE AREA WILL BECOME MORE ACTIVE WEDNESDAY NIGHT THROUGH FRIDAY AS SHORT WAVES EJECT OUT EASTWARD THROUGH THE ROCKIES FROM A LONGWAVE TROUGH AXIS MOVING INTO THE WESTERN CONUS ALLOWING FOR CONTINUED WAVERING OF FRONTAL BOUNDARY ACROSS THE SOUTHERN GREAT LAKES. HYDRO SITUATION WILL NEED TO BE MONITORED THROUGH THE END OF THE WEEK WITH THURSDAY NIGHT/FRIDAY PERIOD POSSIBLY SHAPING UP AS A PERIOD OF CONCERN FOR RAINFALL AS FRONT MOVES THROUGH THE AREA. STRONGER MID/UPPER LEVEL FORCING ALSO EXPECTED BY FRIDAY AS AS MAIN UPPER LEVEL TROUGH FROM THE WESTERN CONUS MOVES THROUGH THE AREA. THIS SHOULD RESULT IN PROGRESSIVE COLD FRONTAL BOUNDARY THROUGH THE AREA BY EARLY SATURDAY BRINGING AN END TO THE PRECIP CHANCES...ALONG WITH COOLER AND LESS HUMID CONDITIONS FOR THE WEEKEND. UPPER RIDGING WILL BUILD BACK INTO THE WESTERN GREAT LAKES REGION SUNDAY NIGHT INTO MONDAY IN ADVANCE OF BROAD UPPER LOW ACROSS SOUTHWEST CANADA. TEMPERATURES WILL MODERATE BACK INTO THE MID 80S TOWARD THE END OF THE PERIOD. STILL SOME QUESTION IN REGARDS TO PROGRESSION OF THIS SOUTHWEST CANADIAN SHORT WAVE SO WILL HOLD OFF ON ANY TUES POPS AT THIS TIME. MARSILI && .AVIATION DISCUSSION REGARDING 00Z TAFS... 640 PM CDT TWO MAIN FORECAST ISSUES FOR TAF SITES OVERNIGHT CONCERNING PRECIPITATION AND FOG DEVELOPMENT. IT LOOKS AS THOUGH PRECIP CHANCES WILL HINGE ON THE DEVELOPMENT OF A LLJ AND WHERE THE NOSE LINES UP. RECENT PROFILER DATA SHOWS SPLIT FLOW WITH THE MAIN LLJ POKING UP INTO IOWA WHERE CONVECTION HAS ALREADY INITIATED. THIS CONVECTION SHOULD MORPH INTO AN MCS...IT COULD RIDE ALONG THE UPPER LEVEL RIDGE AND DROP DOWN INTO THE TAF SITES. FOR NOW...HAVE GONE WITH A VCTS FOR THE EARLY MORNING HOURS. AS FOR FOG DEVELOPMENT...MOISTURE IN THE TOPSOIL IS STILL HIGH FROM RECENT RAINS AND WITH CLOUD COVER TODAY...TEMPERATURES HAVE NOT RISEN MUCH HIGHER THAN THE DEW POINT. WITH FURTHER MOISTURE BEING ADVECTED IN WITH THE WARM FRONT...WILL LIKELY HAVE SOME VIS RESTRICTIONS TOWARD THE MORNING. HOWEVER...WITH THE WARM FRONT NORTH OF THE TAF SITES BY THE 08-12Z TIMEFRAME...AM NOT EXPECTING VIS TO DROP INTO THE IFR RANGE. SKIES SHOULD ACTUALLY CLEAR OUT A BIT AS AFTERNOON CU FADES OUT IN THE EVENING WHICH WILL ASSIST IN SOME OF THE FOG DEVELOPMENT. EXPECTING VFR CONDITIONS THROUGHOUT MOST OF THE PERIOD WITH SOME MVFR CONDITIONS OVERNIGHT INTO THE EARLY MORNING WHEN THE STORMS MOVE INTO THE REGION. HALBACH && .MARINE DISCUSSION... 100 PM CDT A HIGH PRESSURE CENTER OVER CENTRAL QUEBEC WILL MOVE EAST THROUGH THE MARITIMES BY WEDNESDAY MORNING. MEANWHILE...A LOW OVER SASKATCHEWAN WILL MOVE NORTHEAST TO HUDSON BAY BY THURSDAY MORNING. BY FRIDAY MORNING A COLD FRONT TRAILING SOUTHWESTWARD FROM THIS LOW WILL PUSH SOUTH ACROSS THE UPPER GREAT LAKES...CLEARING LAKE MICHIGAN FRIDAY NIGHT AND SATURDAY. WINDS WILL REMAIN LIGHT SELY-SLY THRU TNGT AND BCM MORE S-SSWLY LATER TNGT AND ESPECIALLY WED AS WARM FRONT SHIFTS NWD A BIT AND FLOW VEERS AHD OF APCHG CANADIAN WX SYS/COLD FRONT. SPEEDS TO RMN QUITE LGT WITH 10 TO 15 KT RNGE PREVAILING. SHWRS/TSTMS EXPECTED TO INCRS IN COVERAGE TNGT...AND CONTINUE FROM TIME TO TIME THRU THU NGT-FRI. GREATEST LIKELIHOOD OF STMS WILL BE OVR SRN 1/2 OF LAKE LATE TNGT-ERLY WED...THEN AGAIN THUR NGT...AND FINALLY ON FRIDAY ALG/AHD OF COLD FRONT. MERZLOCK && .LOT WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. LM...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 430 PM CDT WED AUG 22 2007 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 230945- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 430 PM CDT WED AUG 22 2007 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS EVENING...WITH THE GREATEST COVERAGE OF THESE THUNDERSTORMS EXPECTED CLOSER TO THE ILLINOIS WISCONSIN STATELINE. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...MAINLY THIS EVENING...GENERALLY NORTH OF A LINE DIXON TO DEKALB TO WAUKEGAN. THE MAIN THREAT WILL BE DAMAGING WINDS. THERE IS A POTENTIAL FOR HEAVY RAINFALL TONIGHT...ESPECIALLY CLOSER TO THE ILLINOIS WISCONSIN STATELINE. GIVEN SATURATED SOIL CONDITIONS FROM THE RECENT HEAVY RAINS...ADDITIONAL HEAVY RAINFALL TONIGHT MAY LEAD TO FLOODING PROBLEMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A GOOD CHANCE OF PERIODIC THUNDERSTORMS THURSDAY THROUGH FRIDAY NIGHT. HEAVY RAINFALL WILL BE POSSIBLE DURING THIS PERIOD. THERE IS THE POTENTIAL THAT STRONGER STORMS COULD PRODUCE DAMAGING WINDS OR LARGE HAIL. THERE IS ALSO THE POTENTIAL FOR ADDITIONAL SIGNIFICANT RAINFALL. GIVEN THE ALREADY SATURATED SOIL CONDITIONS FROM RECENT HEAVY RAINFALL...ANY AREAS THAT EXPERIENCE MULTIPLE ROUNDS OF HEAVY RAINFALL COULD EXPERIENCE SIGNIFICANT FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS EVENING ACROSS FAR NORTHERN ILLINOIS. IN ADDITION...ANY REPORTS OF RAINFALL AMOUNTS OR FLOODING WILL BE APPRECIATED TONIGHT THROUGH FRIDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-766-230945- WINTHROP HARBOR TO WILMETTE HARBOR IL- WILMETTE HARBOR TO NORTHERLY ISLAND IL- NORTHERLY ISLAND TO CALUMET HARBOR IL- CALUMET HARBOR IL TO GARY IN- GARY INDIANA TO BURNS HARBOR- BURNS HARBOR TO MICHIGAN CITY- LAKE MICHIGAN IL AND IN OPEN WATERS- 430 PM CDT WED AUG 22 2007 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ONE OR MORE PERIODS OF THUNDERSTORMS CAN BE EXPECTED FROM THURSDAY THROUGH FRIDAY NIGHT...WITH THE POTENTIAL FOR THE STRONGER STORMS TO PRODUCE STRONG WIND GUSTS. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO
The Quad Cities radar (KDVN), 93 km away, was scanning. The volume nearest the first event began at 01:00 UTC.
7 thunderstorm wind, 1 flood, 1 lightning, 1 flash flood. Local standard time, as filed.
Eight inch diameter tree limbs blown down.
Trees blown down onto power lines.
Estimated gust to 60 mph.
One tree blown down with an estimated gust to 60 mph.
Wind equipment measured a gust to 58 mph.
Six to eight inches of standing water on Alexander just north of Route 53.
One tree blown down at Route 30 and Wolf Road.
Lightning struck a house in Peru, which started a fire in the attic causing damage to the house.
Northbound Michigan Avenue entrance tunnel to northbound Lakeshore Drive was flooded.
A four inch diameter tree was blown down on Gaylord just north of Division Street.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2007Every state in 2007This day in weather historyWarnings in Illinois, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 54967, 54968, 54972, 54969, 54973, 54974, 54970, 56235, 54975, 54971.